I know all these drugs are pretty much the same and their for people with seizures and doctors now give it to people with chronic pain like me! Well I have tried all but not for more than a month. With Elavil I didn't like the way it made me feel. Neurontin and Trileptal I didn't take it long b/c I noticed nothing. I just started taking Lyrica 75mg 3x a day started about almost 2 weeks ago. I am confused b/c I know that Lyrica can cause some really big side effects and I can't tell if I am having w/d from detoxing off of fentanyl or is it Lyrica. I know it causes major weight gain and I don't need that. I know a girl who has been on it for a year and has my same med. problems. Well she weighed 125lbs when she started and 15 months later she weighs 197lb and likes the Lyrica for her pain but is now having severe joint pain , etc from the weight gain. I already have a metabolic disorder and cannot gain weight. Its very, very hard for me to lose weight. Anyway, I know it can cause vision problems, can make you high at times, bad headaches, etc. I already have migraines and acctually have not had the headaches yet that almost 90% of people get along with dizziness and weakness. I had bad vision problems and was legally blind w/o contacts or glasses. I had to get the lasik surgery over 5 years and now have 20/20 and I don't want the vision problem and heard it can cause long term effects of vision problems many people have. I like that these meds especially Lyrica help with chronic pain but the side effect are so common and bad. If anyone has any advice or experience with all this please let me know. I don't know what to do. Im stuck b/w a rock and a hard place!
I take Lyrica when I have dental procedures done as I have atypical nueralgia. Since I don't take it on a continuous basis I don't know about the weight gain but it does help with the nerve pain. I just get a little tired but when I take it I take 100 mg at a time so maybe that's why. I haen't had any problems with it but it is said to be addictive to people who have had prior addictions.
I hope this helps, if you need more info please message me,
I was also prescribed Lyrica awhile ago for pain which they thought was RSD. I found that after awhile it really messed with my memory along with the fact I put on 40lbs in less than 3 months. I was taking 150mg/daily, then twice that before I just stopped cold turkey. When I was having my bouts with severe nerve pain it worked very well and fairly quickly, so I just started taking it as needed, but still had some terrible side effects, not ones that I was able to withstand, like I said mainly the memory problems and the weight gain was so signifigant that Im still trying to shed those pounds a year later. I really have nothing good to say about Lyrica besides when I did have burning nerve pain it did take it away. I keep it on hand but havent had to take any for over 9months now. A suggestion I would make cause I was in your situation with chronic pain and I have addiction problems, is to look into a compounded pharmaceutical gel called KGCL(ketaminegabapentinclonidinelidocaine) it absolutely works miracles for my leg pain, from my ankles, knee, thigh, and bad hip pain. You can apply directly to where it hurts and it is virtually impossible to become addicted to it according to doctors and pharmacists. I wish you well, and if I were you I would get off the lyrica unless you do have seizures, otherwise the side effects are just not worth it, there are many other pain relievers that can help alot more than that dangerous medication. This is just my experience, and this is first onthis forum Ive heard of anyone speak of Lyrica so Ihad to give my opinion, sometimes doctors get kickbacks for prescribing brand name medication that doesnt have a generic, otherwise Idont see why they prescribe it for pain, I bet they wouldnt give it to their own kids if they were in pain, so why to others? Youll have to make that decision for yourself but through my experience I wouldnt recommend anyone take this unless the are epileptic. Good luck, and if you need anything you can send me private message and I'd be glad tohelp, or offer any other suggestions I may have to get the proper pain relief you deserve. Your friend, Red
lyrica can possible be abused, it does casue some pyschoactive effects, but milder than alot of other prescription drugs. it can give you some relaxed feelings, loss of inhibitions, balance and memory impairment,and some users(about 10%) report a feeling of euphoria. there are other effects but they all appear after large amounts of the drug are taken. taken as directed shoudnt report too many of these side effects,but some people are sensitive. it is mostly prescribed for neuralgia pain and shingles, but there are many other reasons its presribed. i know when i would try and come off of opiates on my own it helped in a minor way with easing the withdrawals but theyre are defintely better detoxing drugs out there for that.
Well my psycharist gave it to me to take for my Intertstitial Cystis and Vulvodynia. Which is bascilyall around severe nerve and muscle pain in your bladder and the entire pelvic area! Like I did say I have tooth pain and its bad and throbbing my whole left side of my face. I have to get a ton of fillings done and a lot of crowns and 2 extractions and 2 inplants and I just detoxed 20 days ago. I feel a lot better but the pain and future pain is thhe problem. Should I only take it whe I have pain? I know it freaking addictive and that pisses me off. Do you know if nerontin has all those side affects and will help with the pain the same as lyrica? uhhhhhhhhhh this ***** so bad! It's never ending!!!!!!
Maybe the weight gain effects of the Lyrica would be reduced if your dosage was decreased. 75mg 3X a day is a pretty heavy dose. How do you stay awake??? That stuff put me out when I was on it, 2 50mg pills a day
I can tolerate neurontin...can not tolerate lyrica...lyrica is much stronger and is actually a scheduled drug...not recommended for people with addictions...i was almost forced to try it to get rid of my tmj pain and after 5 days i threw in the towel...i was not talking straight..i would try to say one word and another word would come out! i felt very depressed while i was on it too....i googled and read the side effects and it said "if u feel suicidal on this drug, call your doctor immediately"...i am like "thats enuf" my friend loves the stuff and actually gets euphoric from it...she abuses lyrica and when she does her tongue is thick like when she talks...it does help pain tho and it did help my jaw a bit while i was on it but i could not tolerate the side effects
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.